Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Have you had a kidney transplant or are waiting for one? Then visit the Organ Transplant Community and the Diabetes and Kidney Community to share your experiences with other community members!

    Are you newly diagnosed? Use the WebMD search engine to read articles like Understanding Kidney Disease.
    Pain in my sides and lower back?
    avatar
    motox315 posted:
    For about a week I have had some discomfort in my lower back, and the sides of my lower back, and it also feels internal. The past 2 days the pain is growing and becoming more constant especially late in the day, what could this be and should I rush to the hospital?
    Was this Helpful?
    16 of 26 found this helpful
    Reply
     
    avatar
    john-skpt responded:
    Might be a urinary infection, or a urinary obstruction, could be just sore muscles, could be intestinal.

    There is no way to be sure without seeing your primary care physician.
     
    avatar
    JJCrowls responded:
    Sounds like you have a small to moderate sized kidney stone. Most common pain starts in the testicles and lower back to flank. The pain can be intolerable but a combo of anti-inflamatory and narcotics work well.

    Most docs will try and give you percocet and toridol. Please keep in mind that there are much more effective narcotics than 5 mg Percocet. IMO I would ask for dilaudid which comes in 2, 4 6 and 8 mg and you will probably have to get assertive. 2 or 4 mg should be plenty and after a few days of solid hydration it should pass. Please only take narcotics as prescribed and drink lots of water and stay away from alcohol and coffee.
     
    avatar
    LHutchi responded:
    Hey, I had the same thing. At first i felt like it was from working out, because i tried a new exercise that I've never done before, and thought i did something wrong. I tried icy hot, thinking that would help, and it didnt, then i turned to ibuprofen and that helped me enough to be able to sleep at night.
    Three days ago i woke up with a 103 fever. So i took tylenol and it went down, and the next day i woke up and it was at 104, and the next day it was at 105. So i finally caved and called my doctor and had me go to Immediate Care (a sort of emergency room). Turns out I have a Urinary Tract Infection that had moved into my kidneys.
    I would still go see your doctor, but start drinking cranberry juice just as a precaution.
    Hope This Helped!
     
    avatar
    hellomoney responded:
    I called dr. for appointment with urology been there before he ssaid it was a small kidney stone with tons of water pain subsided then I noticed every time I get out of bed I have the lower left back pain I also I exacise three times a weak could it be strained mussel
     
    avatar
    hellomoney responded:
    should I see a docotor for this lower lert back before he said small kidney stone will pass with water drinking I exercise three day a week could I have gotten a spazma exercising
     
    avatar
    hellomoney replied to JJCrowls's response:
    should I stop exercising ? and for how long
     
    avatar
    hellomoney responded:
    should I countine to work-out
     
    avatar
    jtrombley01 responded:
    for a few months I have had a back ache when I get up in the morning. It got better after taking tylenal and moving around.
    I thought it was my mattress I bought a sleep # bed and after a week I have not had relieve.
    before the symptoms were bad, I had a physical and my bun was elevated, 22 the doctor said we will check it again in 6 months. No other kidney test were off. I am having pain across my lower back and on the sides. I do not urinate often and I guess I am not drinking enough water. I will see my doctor again soon before the 5 months. Any thoughts ?
     
    avatar
    raeanne224 replied to LHutchi's response:
    Sorry to hear of your infection. When you have such a high fever, you have to do whatever to get it down. Have you heard that people with kidney disease should NOT take anti inflammatory (Advil) drugs as it could make your kidneys shut down?


    Spotlight: Member Stories

    i have just been diagnosed with kidney disease(Interstitial Nephritis)i also suffer from CFS/ME ,i am aged 50yrs work as a support worker part time,go...More

    Helpful Tips

    QUESTION
    MY DAUGHTER WAS JUST DIAGONSED WITH KINDEY FAILURE LAST YEAR SHE IS ALMOST 5 YEARS OLD AND I WAS WONDERING SHE HAS A BACTERIAL INFECTION IS ... More
    Was this Helpful?
    1 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.